Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 78, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 24, 1994, 3:28 PM EDT for Volusia County, Florida. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1994, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 24, 1994, 4:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 7.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 241928 RRA SVRMLB FLC127-242030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 328 PM EDT SUN JUL 24 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...VOLUSIA COUNTY AT 325 PM...RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTHWEST OF DATYONA BEACH. IT WAS MOVING NORTHEAST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:23 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 24, 2:23 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT SUN JUL 24 1994 12Z RAOBS SHOW UPR LO SE GLFMEX. ALL MDLS KEEP LO IN NRLY THE SAME PSTN THRU PD AND THERE4 AM NOT XPCG FTR TO RSLT IN MUCH CNVCTN SUPPRESSION THIS FCST PD. BROAD UPR TROF WL COVER E HALF OF NATION THRU PD. GRIDDED DATA SHOWS EFFECTS OF TROF WL MNLY RMN N OF FA THRU MON. STG S/W ROTATING THRU BASE OF TROF MAY RSLT IN SOME NRN INFLUENCE BY TUE AS DEPICTED BY AVN/NGM. LO LVL MSTR WL RMN PLENTIFUL...SPCLY WITH PAST 2 DAYS CNVCTN...SO SHLD SEE PROGRESSIVELY EARLIER CNVCTN. WITH GENERAL TROFINESS OVR FA AND ALL OF THE ABV...WL NOT GO FOR DCRS IN POPS THAT FWCS ARE SHOWING. E CST MAY EVEN HAVE HIER POPS THAN THIS FCST INDCS DO 2 W/E CST SEA BREEZE INTERACTIONS. @1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @2...VOLUSIA BREVARD @3...INDIAN RIVER ST LUCIE MARTIN MCO TT 073 091 072 090 3525 DAB TT 071 090 071 090 3535 MLB TT 073 090 073 089 3535 MLB...NONE RL
In the hours before
Special weather statement, Jul 24, 11:25 AM EDT, 4 hours 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-241630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT SUN JUL 24 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... THUNDERSTORM ACTIVITY ALONG THE WEST COAST WAS MORE WIDESPREAD AND FARTHER INLAND THAN YESTERDAY AT THIS TIME. THIS SHOULD RESULT IN EARLIER THUNDERSTORM DEVELOPMENT THIS AFTERNOON FOR EAST CENTRAL FLORIDA. PREFERRED LOCATIONS FOR EARLY AFTERNOON THUNDERSTORMS WILL BE IN THE VICINITY OF LAKE GEORGE. WITH STEERING CURRENTS FROM THE SOUTHWEST...THE WEST COAST SEA BREEZE FRONT WILL AGAIN MOVE ACROSS THE PENINSULA AND INTERACT WITH THE EAST COAST SEA BREEZE. THIS SHOULD OCCUR A FEW HOURS EARLIER THAN YESTERDAY. THIS WILL AGAIN LEAD TO SCATTERED STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE COAST FROM FLAGLER BEACH TO NEAR SEBASTIAN. THESE STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OVER 40 MPH AND SMALL HAIL. BOATERS AND THOSE AT THE BEACH SHOULD BE ESPECIALLY ALERT FOR THUNDERSTORMS THAT FORM OVER THE MAINLAND AND MOVE TOWARD THE COAST. THERE IS A POTENTIAL FOR LIGHTNING STRIKES A FEW MILES AHEAD OF THE STORMS AS THEY MOVE NORTHEAST AROUND 10 MPH. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL LATE THIS AFTERNOON. THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE REQUESTS THAT ALL SKYWARN SPOTTERS IN EAST CENTRAL FLORIDA KEEP AN EYE TO THE SKY AND REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. RL
Special weather statement, Jul 24, 11:27 AM EDT, 4 hours 1 minute before
FLZ041-044>047-053-054-058-059-064-501-241630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT SUN JUL 24 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... THUNDERSTORM ACTIVITY ALONG THE WEST COAST WAS MORE WIDESPREAD AND FARTHER INLAND THAN YESTERDAY AT THIS TIME. THIS SHOULD RESULT IN EARLIER THUNDERSTORM DEVELOPMENT THIS AFTERNOON FOR EAST CENTRAL FLORIDA. PREFERRED LOCATIONS FOR EARLY AFTERNOON THUNDERSTORMS WILL BE IN THE VICINITY OF LAKE GEORGE. WITH STEERING CURRENTS FROM THE SOUTHWEST...THE WEST COAST SEA BREEZE FRONT WILL AGAIN MOVE ACROSS THE PENINSULA AND INTERACT WITH THE EAST COAST SEA BREEZE. THIS SHOULD OCCUR A FEW HOURS EARLIER THAN YESTERDAY. THIS WILL AGAIN LEAD TO SCATTERED STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE COAST FROM FLAGLER BEACH TO NEAR SEBASTIAN. THESE STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OVER 40 MPH AND SMALL HAIL. BOATERS AND THOSE AT THE BEACH SHOULD BE ESPECIALLY ALERT FOR THUNDERSTORMS THAT FORM OVER THE MAINLAND AND MOVE TOWARD THE COAST. THERE IS A POTENTIAL FOR LIGHTNING STRIKES A FEW MILES AHEAD OF THE STORMS AS THEY MOVE NORTHEAST AROUND 10 MPH. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL LATE THIS AFTERNOON. THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE REQUESTS THAT ALL SKYWARN SPOTTERS IN EAST CENTRAL FLORIDA KEEP AN EYE TO THE SKY AND REPORT ANY SIGNIFICANTB WEATHER TO THE NATIONAL WEATHER SERVICE. RL
Special weather statement, Jul 24, 12:44 PM EDT, 2 hours 44 minutes before
FLZ040-241745- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1244 PM EDT SUN JUL 24 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS MARION COUNTY... NATIONAL WEATHER SERVICE RADAR DETECTED STRONG THUNDERTSTORMS FROM CITRA SOUTH TO OCALA AND TO BELLVIEW. IN ADDITION... SCATTERED SHOWERS AND THUNDERSTORMS WERE OBSERVED WEST AND OF A LINE FROM ST AUGUSTINE TO BARBERVILLE TO LAKELAND. ALL MOVEMENT WAS NORTHEAST AT 10 TO 15 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 24, 3:06 PM EDT, 22 minutes before
FLZ041-045-046-053-242010- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 306 PM EDT SUN JUL 24 1994 ...SCATTERED STRONG THUNDERSTORMS NEARING DAYTONA BEACH AND METRO ORLANDO... AT 300 PM...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM THE COAST AT ORMOND BEACH TO NEAR BARBERVILLE...ORLANDO...DISNEY WORLD AND CLERMONT. THE STRONGER THUNDERSTORMS WERE PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS AS THEY MOVE NORTHEAST AT 10 TO 15 MPH. BOATERS OFFSHORE NORTHERN VOLUSIA COUNTY SHOULD BE ALERT FOR STRONG WIND GUSTS WELL IN ADVANCE OF THE THUNDERSTORMS. VERY HEAVY RAINFALL WILL RESULT IN STANDING WATER ON SOME ROADWAYS. THROUGH 4 PM...SOME AS THESE THUNDERSTORMS MAY RAPIDLY INTENSIFY...ESPECIALLY AS THEY INTERACT WITH THE SEA BREEZE NEAR THE VOLUSIA COUNTY COAST...RESULTING IN ISOLATED OCCURRENCES OF LARGE HAIL AND WINDS OVER 50 MPH. PEOPLE FROM THE ORLANDO AREA TO DAYTONA BEACH SHOULD MOVE INSIDE SHOULD THREATENING WEATHER CONDITIONS APPROACH. RL
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.